Thunderstorm Wind, Hamilton
- When
- November 16, 11:40 AM EST
- Where
- Hamilton County, Chattanooga
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.050, -85.280
Two trees were reported down in Chattanooga.
Surface low pressure system moved north northeast from Central Alabama across Middle Tennessee on its way into the Upper Ohio Valley while pulling a cold front across East Tennessee. S.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Surface low pressure system moved north northeast from Central Alabama across Middle Tennessee on its way into the Upper Ohio Valley while pulling a cold front across East Tennessee. Instability was limited but a relatively strong low level jet associated with the upper trough was in position across the Southeastern U.S. Severe convection was isolated with this event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Nov 16, 10:10 AM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1010 AM EST TUE NOV 16 2010 .DISCUSSION...RADAR INDICATING A LARGE AREA OF RAIN ASSOCIATED WITH THE LOW APPROACHING CWA. CURRENT POPS STILL ON TRACK. STILL A BREEZY DAY EXPECTED AS WELL. WILL TWEAK TEMPERATURES IN THE NORTH A BIT...NO OTHER CHANGES PLANNED. .PREVIOUS DISCUSSION... .SHORT TERM...(TODAY AND TONIGHT)...SURFACE LOW NOW OVER SW MS THIS MORNING IS PROGGED TO TRACK NE TODAY. AREAS OF LIGHT TO MODERATE RAIN CONTINUE TO SPREAD NE INTO THE TN VALLEY AND SRN APPALACHIANS. WILL CONTINUE WITH NEAR 100 PERCENT POPS FOR TODAY...WITH A FEW TWEAKS OF RAINFALL/QPF AMOUNTS...TAKING 06Z TO 12Z AMOUNTS DOWN A BIT. HEAVIER AMOUNTS WILL FALL DURING THE 12Z TO 18Z PERIOD TODAY WITH APPROACH OF THE SURFACE LOW...THEN TAPER OFF AND SPREAD MORE OVER NRN 1/2 OF THE FORECAST AREA. SOME WRAP-AROUND LIGHT AMOUNTS LATER TONIGHT AS UPPER LOW LIFTS NE OF THE REGION. GRIDS WERE GENERALLY ON TRACK WITH JUST SLIGHT CHANGES. SOME CONCERN THAT WIND SPEEDS AND/OR GUSTS MAY REACH ADVISORY CRITERIA AS THE GRADIENT TIGHTENS AND SOUTHERLY LOW LEVEL JET INCREASES THIS EVENING. HOWEVER...CLOUD COVER...PRECIPITATION AND LACK OF INSTABILITY SHOULD KEEP WIND SPEEDS BELOW NAM12 VALUES. WIND SPEEDS AND GUSTS WERE TRIMMED BACK SOME...MORE OF A BLEND BETWEEN NAM12 AND GFS. WILL LET DAY SHIFT WATCH THIS UNFOLD AND INCREASE SPEEDS IF NEEDED. OTHERWISE...KEPT MAX TEMPS A BIT BELOW SIMILAR MOS HIGHS...AND FAVORED A BLEND OF MOS FOR MINS DUE TO SOME WIND TONIGHT. .LONG TERM...(WEDNESDAY THROUGH MONDAY)...OTHER THAN SYSTEM ON THURSDAY...MODELS AND ENSEMBLES GENERALLY AGREE THAT DRY AND TRANQUIL CONDITIONS WILL PREVAIL THROUGH THE LONG TERM AS LOW-AMPLITUDE RIDGE BUILDS INTO THE REGION. THROUGH THAT APPROACHES LATE WEDNESDAY CONTINUES TO APPEARS RATHER INSIGNIFICANT AT THIS TIME. CONTINUED SLIGHT CHANCE TO LOW CHANCE POPS IN THE LATE WEDNESDAY NIGHT THROUGH THURSDAY TIME FRAME. TEMPS WILL MODERATE TO ABOVE CLIMO AGAIN BY THE LATTER PORTION OF THE LONG TERM AS WEAK UPPER RIDGE BUILDS IN. GENERALLY DID NOT DEVIATE SIGNIFICANTLY FROM MAV/MEX GUIDANCE FOR TEMPS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 63 40 60 41 60 / 100 20 10 20 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 62 40 56 37 56 / 100 30 10 20 20 OAK RIDGE, TN 61 39 57 38 56 / 100 30 10 20 20 TRI CITIES AIRPORT, TN 60 40 54 33 57 / 100 50 10 10 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GH/TG/LCM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 422 AM EST TUE NOV 16 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-171000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 422 AM EST TUE NOV 16 2010 /322 AM CST TUE NOV 16 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE WILL TRACK NORTHEAST TODAY...SPREADING RAIN INTO THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. RAINFALL AMOUNTS MAY TOTAL FROM 1 TO 2 INCHES IN A FEW SPOTS BY LATE TONIGHT ...BUT NO FLOODING IS EXPECTED. GUSTY WESTERLY WINDS ARE POSSIBLE BY LATE THIS AFTERNOON AND EVENING AS THE LOW PRESSURE SYSTEM MOVES INTO AND OUT OF THE REGION. THE HIGHEST GUSTS COULD REACH 35 MPH...MAINLY IN THE HIGHER ELEVATIONS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1053 AM EST TUE NOV 16 2010 TNZ081-082-098-099-161630- BLEDSOE TN-HAMILTON TN-MARION TN-SEQUATCHIE TN- 953 AM CST TUE NOV 16 2010 ...SIGNIFICANT WEATHER ADVISORY FOR MARION...HAMILTON...SEQUATCHIE AND BLEDSOE COUNTIES UNTIL 1030 AM CST/1130 AM EST/... AT 944 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS...POSSIBLY WITH A FEW RUMBLES OF THUNDER...ALONG A LINE EXTENDING FROM 10 MILES NORTH OF GRUETLI-LAAGER TO SOUTH PITTSBURG...AND MOVING EAST AT 40 MPH. WIND GUSTS UP TO 40 MPH ARE POSSIBLE AS THIS LINE MOVES THROUGH. LOCATIONS THAT MAY BE AFFECTED INCLUDE...DUNLAP...CHATTANOOGA... PIKEVILLE...WHITWELL...SIGNAL MOUNTAIN...SODDY-DAISY... HARRISON...GRIFFITH CREEK...MARTIN SPRINGS...HALETOWN (GUILD)...POWELLS CROSSROADS...CAGLE...CARTWRIGHT...OLD CUMBERLAND...LONE OAK...PALIO...RED BANK...MOUNT CREST...BRAYTON AND MIDDLE VALLEY. LOCALLY HEAVY RAINS...WITH A QUICK HALF INCH OR MORE...MAY OCCUR WITH THESE SHOWERS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!
The Northeast Alabama radar (KHTX), 74 km away, was scanning. The volume nearest the first event began at 16:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
Two trees were reported down in Chattanooga.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2010Every state in 2010This day in weather historyWarnings in Tennessee, November 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 265116.